MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S7-8 9; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S7-8 9; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER
Catalog Number 71430422
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the trial broke in half.No back-up device was available.No delay or injury reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection confirms the trial has broken into two pieces.Both pieces were returned for evaluation.The device also has multiple burrs, deep gouges and scratches in the plastic.This device was manufactured in 2004.This device shows significant signs of wear/usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII PS HI FLEX ISRT TR S7-8 9
Common Device Name
PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9410759
Report Number1020279-2019-04280
Device Sequence Number1834647
Product Code JWH
UDI-Device Identifier03596010494474
UDI-Public03596010494474
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71430422
Device Lot Number04GM19436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1